Alert archive / Tennessee / Freeze Warnings in 2007
Freeze Warning 7, NWS Memphis, TN
NWS Memphis, TN issued this freeze warning at Nov 3, 2007, 3:15 PM CDT for 11 counties in Tennessee. It took effect at Nov 4, 2007, 2:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2007, 3:15 PM CDT (20:15 UTC)
- In effect from
- Nov 4, 2007, 2:00 AM CST
- Expired
- Nov 4, 2007, 7:25 AM CST
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
Counties Carroll County, TN, Chester County, TN, Decatur County, TN, Gibson County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 128 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Nov 3, 10:09 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Nov 3, 10:09 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1009 AM CDT SAT NOV 3 2007 .DISCUSSION... HIGH PRESSURE WILL REMAIN OVER THE MID SOUTH TODAY. THIS WILL ALLOW FOR A SUNNY AND MILD DAY WITH TEMPERATURES RANGING FROM THE MID 60S NORTH TO LOWER 70S SOUTH. THE ONLY UPDATES TO THE FORECAST WILL BE TO REMOVE THE FROST ADVISORY WORDING. OTHERWISE...THE CURRENT FORECAST IS ON TRACK. && .PREV DISCUSSION... /ISSUED 357 AM CDT SAT NOV 3 2007/ DISCUSSION... CURRENT FROST ADVISORY...RAIN CHANCES MONDAY AND MONDAY NIGHT...AND A POSSIBLE WIDESPREAD FREEZE TUESDAY NIGHT AND WEDNESDAY MORNING ARE THE MAIN FORECAST CONCERNS. LATEST MODELS WERE IN GOOD AGREEMENT THROUGH WEDNESDAY. USED A BLEND OF THEM WITH A SLIGHT PREFERENCE TO THE NAM/ECMWF MODELS FOR ITS BETTER HANDLING OF THE MOVEMENT OF WEATHER SYSTEMS. THE ONLY CHANGES MADE TO THE PREVIOUS FORECAST WERE TO INCREASE RAIN CHANCES MONDAY AND MONDAY NIGHT...THEN LOWER TEMPERATURES MONDAY NIGHT THROUGH TUESDAY NIGHT. AT 345 AM CDT ACROSS THE MIDSOUTH...CLEAR AND COOL CONDITIONS WERE OCCURRING WITH TEMPERATURES RANGING FROM 31 AT SAVANNAH TN TO 44 AT HARRISBURG AR. A WEAK COLD FRONT WAS DISSIPATING OVER CENTRAL MO WHILE HIGH PRESSURE OVER KANSAS WAS SLOWLY MOVING TOWARDS THE AREA. WILL KEEP THE FROST ADVISORY THROUGH 10 AM CDT FOR AREAS NORTHEAST OF A TIPTONVILLE TO SAVANNAH TN LINE WHERE FROST WILL BE MOST WIDESPREAD. PATCHY FROST CAN BE EXPECTED OVER THE REST OF THE MIDSOUTH EARLY THIS MORNING. TODAY AND TONIGHT WILL BE SIMILAR THAN THE PAST FEW DAYS WITH MOSTLY CLEAR AND DRY CONDITIONS. THINK HIGHS TODAY WILL BE A DEGREE OR TWO WARMER THAN FRIDAY...IN THE 64 TO 73 DEGREE RANGE...WHILE LOWS TONIGHT WILL BE MAINLY 33 TO 43 DEGREES. ANOTHER FROST ADVISORY MAY BE NEEDED ACROSS PARTS OF THE MIDSOUTH TONIGHT...MAINLY OVER WEST TN AS CLEAR SKIES AND LIGHT WINDS WILL BE IDEAL FOR FORMATION. WILL LET DAY SHIFT EVALUATE THIS POTENTIAL AFTER CURRENT FROST ADVISORY EXPIRES. SUNDAY AND SUNDAY NIGHT...DRY AND MOSTLY CLEAR CONDITIONS WILL CONTINUE...BUT TEMPERATURES WILL BE SLIGHTLY WARMER AS WINDS SHIFT TO THE SOUTHWEST. WARMER TEMPERATURES...MAINLY ABOVE 40 DEGREES...SHOULD LIMIT WIDESPREAD FROST FORMATION. MONDAY AND MONDAY NIGHT...RAIN CHANCES WILL INCREASE WITH THE PASSAGE OF A COLD FRONT. THOUGH MOISTURE WILL BE SHALLOW AND CONFINED TO LESS THAN 700 MB...THINK THERE WILL BE ENOUGH CONVERGENCE AND MOISTENING TO BRING A LEAST A SHOT AT SOME RAINFALL...THOUGH AMOUNTS WILL BE LIGHT AND MAINLY UNDER 0.10. RAISED RAIN CHANCES SLIGHTLY DURING TIME FRAME...PARTICULARLY SOUTH OF INTERSTATE 40 MONDAY EVENING. BREEZY WEST WINDS WILL BOOST TEMPERATURES INTO THE 68 TO 78 DEGREE RANGE MONDAY...WHILE NORTH WINDS WILL COOL THINGS DOWN INTO THE 40S BY TUESDAY MORNING. TUESDAY WILL BE A BREEZY...COOL...AND SUNNY DAY. THINK HIGHS WILL NOT GET OUT OF THE 50S ACROSS THE ENTIRE MIDSOUTH. TUESDAY NIGHT...CONFIDENCE OF A WIDESPREAD FREEZE IS INCREASING AS MODELS HAVE CONSISTENTLY BEEN DEPICTING CLEAR SKIES...DRY AIR WITH DEWPOINTS AROUND 20...HIGH PRESSURE...AND LIGHT WINDS OVERHEAD. PREFERRED THE COLDER SIDE OF THE GFS ENSEMBLE MOS NUMBERS WITH READINGS IN THE 25 TO 35 DEGREE RANGE. THE COLDEST TEMPERATURES WILL MOST LIKELY BE NORTH OF A JONESBORO AR TO CORINTH MS LINE. FREEZE WATCHES AND WARNINGS WILL PROBABLY BE NEEDED. WEDNESDAY THROUGH FRIDAY...MADE NO CHANGES DURING THIS TIME FRAME AS DRY WEATHER WILL PROBABLY CONTINUE WITH DEEP MOISTURE LACKING. APPEARS TEMPERATURES WILL WARM UP THURSDAY AHEAD OF ANOTHER COLD FRONT ARRIVING THURSDAY NIGHT INTO FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 71 45 73 55 / 0 0 0 0 MKL 67 35 70 43 / 0 0 0 0 JBR 66 41 70 49 / 0 0 0 0 TUP 71 38 71 43 / 0 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH/MBS
Hazardous weather outlook, Nov 3, 10:15 AM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1015 AM CDT SAT NOV 3 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041715- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1015 AM CDT SAT NOV 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FROST ADVISORY MAY BE NEEDED TONIGHT INTO EARLY SUNDAY MORNING FOR AREAS NORTHEAST OF A TIPTONVILLE TENNESSEE TO COVINGTON TENNESSEE TO SAVANNAH TENNESSEE LINE AS CLEAR SKIES...LIGHT WINDS...AND TEMPERATURES IN THE 30S WILL AGAIN ALLOW FOR THE FORMATION OF WIDESPREAD FROST. A FREEZE WARNING MAY ALSO BE REQUIRED FOR PORTIONS OF NORTHWEST TENNESSEE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIGNIFICANT FREEZE IS POSSIBLE ACROSS PARTS OF THE MIDSOUTH TUESDAY NIGHT INTO WEDNESDAY MORNING...ESPECIALLY NORTH OF A JONESBORO ARKANSAS TO SOMERVILLE TENNESSEE TO SAVANNAH TENNESSEE LINE. FREEZE WATCHES AND WARNINGS MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 10:34 PM CDT | Frost Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Gibson and 11 more | 11 hr |
| Nov 3, 3:15 PM CDT | Frost Advisory | MEG | Crockett, Dyer, Fayette, Hardeman, Haywood, Lake and 2 more | 17 hr |
Nearby
Freeze Warnings in Tennessee, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.